MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Model Number THX-165-028
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Perforation (2001); Insufficient Information (4580)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial medwatch submitted to the fda on (b)(6) 2021.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "helix-did not turn properly" as follows: warnings: only physicians possessing sufficient skill and experience in similar, or the same techniques should perform endoscopic procedures.Caution: if resistance is encountered when advancing the helix through the working channel of the endoscope, reduce the endoscope angulation until the device passes smoothly, and ensure that the secondary working channel is not obstructed on the endoscope.Caution: do not depress helix handle button while advancing helix through endoscope.The labeling is adequate as it addresses the reported complaint.Adverse events possible complications that may result from using the endoscopic suturing system include, but may not be limited to: conversion to laparoscopic or open procedure.Intra-abdominal (hollow or solid) visceral injury.
 
Event or Problem Description
Device malfunctioned with possible perforation of the stomach, patient was admitted for observation.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Common Device Name
SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX
MDR Report Key11924737
Report Number3006722112-2021-00043
Device Sequence Number11871998
Product Code OCW
UDI-Device Identifier10811955020688
UDI-Public10811955020688
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Device Lot NumberAF03771
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2021
Initial Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient Weight103